Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 45, NWS Jackson, MS

August 30, 2012Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Aug 30, 2012, 10:54 AM CDT for Leake County, Mississippi. It took effect at Aug 31, 2012, 4:51 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 30, 2012, 10:54 AM CDT (15:54 UTC)
In effect from
Aug 31, 2012, 4:51 PM CDT
Expired
Aug 30, 2012, 8:27 PM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 18.70 ft at Aug 31, 2012, 8:00 PM CDT.

actionminormoderate203008/3008/3109/01
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WGUS44 KJAN 301554
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1054 AM CDT THU AUG 30 2012


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS. 


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC079-312154-
/O.NEW.KJAN.FL.W.0045.120831T2151Z-120903T0524Z/
/WTGM6.1.ER.120831T2151Z.120901T1800Z.120902T1424Z.NO/
1054 AM CDT THU AUG 30 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TUSCOLAMETA CREEK AT WALNUT GROVE
* FROM FRIDAY AFTERNOON TO LATE SUNDAY NIGHT.
* AT 10:00 AM THURSDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 26.5 FEET BY EARLY 
  SATURDAY AFTERNOON. 
* IMPACT...AT 27.0 FEET...AGRICULTURAL LAND ALONG THE RIVER IS 
  FLOODING.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

TUSCOLAMETA CREEK
WALNUT GROVE   25  12.5 THU 10 AM  21.4  26.4  25.6  26.5 01 PM 09/01

$$
1 follow-up statement
430 
WGUS84 KJAN 310127
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
827 PM CDT THU AUG 30 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC079-310157-
/O.CAN.KJAN.FL.W.0045.000000T0000Z-120903T0524Z/
/WTGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 PM CDT THU AUG 30 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* AT  8:00 PM THURSDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.0 FEET 
  EARLY SATURDAY MORNING.


&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

TUSCOLAMETA CREEK
WALNUT GROVE   25  15.5 THU 08 PM  20.5  24.0  23.0  24.0 01 AM 09/01

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Aug 30, 9:45 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 30, 9:45 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT THU AUG 30 2012

.UPDATE...LATEST SATELLITE AND NHC ANALYSIS SHOWS TROPICAL STORM ISSAC
SOUTH OF MONROE LA. AREA RADAR CONTINUE TO SHOW STRONG
SPIRAL BANDS PUSHING NORTH ACROSS THE REGION. THE SPIRAL BANDS HAVE CAUSED
NUMEROUS FLASH FLOOD REPORTS ACROSS THE SOUTHERN PORTION OF CENTRAL
MISSISSIPPI. MESO ANALYSIS SHOWS SOME DRY AIR IN RADAR IMAGERY FILTERING
IN AROUND THE SPIRAL BANDS...WHICH WILL AID IN TORNADIC POTENTIAL. A GOOD
MARINE LAYER WAS NOTED ON THE COAST WITH CAPES OF AROUND 1500. WITH SOME
BREAKS IN CLOUD COVER THIS INSTABILITY WILL PUSH ACROSS THE REGION
AND AID IN SOME TORNADO POTENTIAL COMBINED WITH STRONG SHEAR FROM
ISSAC. IT LOOKS LIKE THE BEST TORNADO POTENTIAL WILL BE ALONG AND
EAST OF 55. WILL KEEP THE CURRENT FORECAST FOR THIS AFTERNOON WITH
CONVECTIVE POTENTIAL EAST OF THE MS RIVER. WILL ALLOW THE TROPICAL
STORM WARNING TO EXPIRE EAST OF 55 FOR THIS AFTERNOON AND WILL LET
THE TROPICAL WARNING WEST OF 55 EXPIRE AT 4 PM. THIS WILL BE REPLACED
BY A WIND ADVISORY EXTENDING FROM THE NORTHWEST DELTA DOWN THROUGH
I-55 FOR THIS AFTERNOON...WHICH WILL EXPIRE AT 4 PM.

ON A SIDE NOTE HERE IS SOME OF THE HIGHEST STORM TOTAL RAINFALL
AMOUNTS./17

MARION RAWS/COLUMBIA 15.02
SUMRALL              10.39
BROOKLYN 1S          10.18
HATTIESBURG 5SW      10.09
PURVIS 2N            9.68
QUITMAN 2E           8.58
DRY CREEK WATER PARK 7.88
BAY SPRINGS          6.98
LAUREL               6.96
HATTIESBURG CHAIN AP 6.87
MEADVILLE            6.51
SOUTH HATTIESBURG    6.47
PRENTISS             6.24
MEADVILLE 5SE        6.19

./PREVIOUS DISCUSSION...455 AM CDT THU AUG 30 2012

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...TROPICAL STORM ISAAC PER
THE LATEST NHC ADVISORY...IS CURRENTLY CENTERED ABOUT 55 MILES
SOUTHEAST OF ALEXANDRIA LOUISIANA AND IS MOVING NORTHWEST AT 8 MPH
THIS MORNING.  HEAVY RAIN AND HIGH WINDS ASSOCIATED WITH ISAAC HAVE
CONTINUED TO PELT MUCH OF THE CWA OVERNIGHT AND INTO THIS MORNING.
THIS HAS RESULTED IN NUMEROUS REPORTS OF FLOODING...ALONG WITH
DOWNED TREES AND POWERLINES...PARTICULARLY ACROSS THE CENTRAL AND
SOUTHERN PARTS OF THE FORECAST AREA.  ISAAC IS EXPECTED TO REMAIN ON
HIS NORTHWEST TREK OVER THE NEXT 48 HOURS WHILE GRADUALLY
WEAKENING...BUT CONTINUING TO PLAGUE THE FORECAST AREA WITH GUSTY
WINDS AND AN OVER-ABUNDANCE OF RAIN IN THE PROCESS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF THE CWA
FOR TODAY INTO TONIGHT.  THE ONLY LOCATIONS NOT IN THIS WATCH IS THE
THE GOLDEN TRIANGLE REGION.  WITH AN ADDITIONAL 5 INCHES OF RAIN
POSSIBLE TODAY WITHIN THE WATCH AREA...ON TOP OF WHAT'S ALREADY
FALLEN OVER THE REGION THE PAST 24 HOURS...FLOODING WILL CONTINUE TO
BE A MAJOR CONCERN ACROSS MOST OF THE REGION.  ALSO...GUSTY WINDS
WILL CONTINUE AREAWIDE TODAY...WITH THE STRONGEST WINDS EXPECTED
OVER SOUTHWEST AND WEST CENTRAL PORTIONS OF THE REGION CLOSER TO THE
CENTER OF ISAAC.  THIS WILL CONTINUE TO RESULT IN NUMEROUS DOWNED
TREES ALONG WITH SOME POWER OUTAGES AND TRAVEL ISSUES AS SOME TREES
AND LIMBS COULD FALL ONTO POWERLINES IN ACROSS AREA ROADS.

ANOTHER ISSUE THAT WE'LL HAVE TO KEEP A VERY CLOSE EYE ON TODAY...
PARTICULARLY DURING THE LATE MORNING AND AFTERNOON HOURS...WILL BE
THE INCREASING POTENTIAL FOR TORNADOES SPINNING UP IN ISAAC OUTER
RAINBANDS AS THEY LIFT NORTHWARD OVER CENTRAL AND EASTERN PORTIONS
OF THE CWA.  SLIGHTLY DRIER AIR ALOFT WILL WORK IT'S WAY NORTH OVER
THE CENTRAL AND EASTERN PORTIONS OF THE AREA THROUGH THE MORNING
RESULTING IN SOME SLIGHTLY COOLER LOW AND MID LEVELS TEMPS TODAY.
THIS COUPLED WITH DAYTIME HEATING WILL RESULT IN INCREASED
INSTABILITY...CAPE VALUES BETWEEN 1000-1500 J/KG...THIS AFTERNOON
CAUSING A BIT MORE IN THE WAY OF INCREASED CONVECTION WITHIN ISAAC'S
RAINBANDS. THIS COUPLED WITH SUFFICIENT DEEP-LAYER WIND SHEAR OVER
THE REGION...IS EXPECTED TO CAUSE AN ENHANCED RISK FOR TORNADOES
TODAY.  THIS RISK CURRENTLY LOOKS TO BE GREATEST OVER AREAS ALONG
AND EAST OF A BROOKHAVEN TO GREENVILLE LINE.

FRIDAY INTO FRIDAY NIGHT...CONDITIONS WILL GRADUALLY IMPROVE THROUGH
THE PERIOD AS ISAAC IS EXPECTED TO WEAKEN TO A TROPICAL DEPRESSION
AND EVENTUALLY A REMNANT LOW AS HE CONTINUES NORTHWARD INTO WESTERN
ARKANSAS.  WINDS WILL REMAIN BREEZY THROUGH THE PERIOD...WITH DECENT
RAIN CHANCES AS PLENTY OF MOISTURE WILL REMAIN OVER THE REGION IN
ISAAC'S WAKE. /19/

.LONG TERM...SATURDAY THROUGH THURSDAY...THE CHANCE OF RAIN WILL
CONTINUE THIS WEEKEND BY DRIER WEATHER LOOKS TO BE IN STORE FOR MUCH
OF NEXT WEEK.  COME SATURDAY MORNING THE REMNANTS OF ISAAC IS
EXPECTED TO BE MOVING EAST NORTHEAST OVER THE MID MISSISSIPPI VALLEY
WITH ASSOCIATED TROUGHING SAGGING INTO NORTHERN MISSISSIPPI. RIDGES
SURFACE AND ALOFT WILL BE ACROSS THE SOUTHEAST STATES NOSING ACROSS
THE SOUTHERN PORTIONS OF OUR CWA. A VERY MOIST AIRMASS WILL STILL BE
IN PLACE OVER OUR CWA WITH PWS ABOVE TWO INCHES. THIS COMBINED WITH
DAYTIME HEATING SHOULD RESULT IN SCATTERED STORMS DURING THE
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. ABOVE NORMAL
TEMPERATURES WILL MAKE A RETURN WITH SITES TOPPING OUT IN THE LOW TO
MID 90S.  MID LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF ISSAC
WILL STILL BE OVER NORTHERN MISSISSIPPI SUNDAY WHILE THE MID LEVEL
RIDGE SHIFTS WEST. LOWER HEIGHTS COMBINED WITH OUR MOIST AIRMASS AND
DAYTIME HEATING SHOULD LEAD TO AT LEAST SCATTERED DIURNALLY DRIVEN
CONVECTION AGAIN SUNDAY. DRIER WEATHER IS EXPECTED MONDAY AND
TUESDAY. THE GFS IS FASTER THAN THE ECMWF WITH A WEAK COLD FRONT
ACROSS THE PLAINS TUESDAY. THE GFS DROPS THIS FRONT IN OUR CWA
TUESDAY NIGHT AND DRIVES IT TO THE GULF COAST BY NOON WEDNESDAY...
GENERATING PCPN OVER OUR CWA TUESDAY INTO WEDNESDAY. THE ECMWF DOES
DROP THE FRONT INTO OUR CWA WEDNESDAY AND STALLS IT ACROSS OUR AREA
BY WEDNESDAY EVENING WITH PCPN BACK ACROSS OUR CWA WEDNESDAY. BOTH
MODELS ARE IN DECENT AGREEMENT THAT A 1020MB HIGH WILL MOVE OVER THE
MID MISSISSIPPI VALLEY BY THURSDAY MORNING PUSHING THE FRONTAL
BOUNDARY FARTHER SOUTH AND BRINGING DRIER AIR INTO OUR CWA. /22/

&&

AVIATION...
THE RAIN BANDS OF TROPICAL STORM ISAAC WILL CONTINUE TO SPIRAL
ACROSS THE AREA TODAY. THE BANDS WILL SLOWLY DIMINISH THROUGHOUT THE
FORECAST PERIOD AS ISAAC CONTINUES TO MOVE TO THE NORTHWEST. WITHIN
THESE RAIN BANDS EXPECT GUSTY WINDS FROM THE EAST AND SOUTHEAST.
WIND GUSTS COULD BE AS HIGH AS 40-45KTS IN THE SOUTHWEST AND UP TO
35-40KTS IN AREAS TO THE NORTH AND EAST. HEAVY RAIN WILL ALSO BE
ASSOCIATED WITH THESE BANDS.  AT A MINIMUM...WIDESPREAD MVFR
CONDITIONS ARE EXPECTED TO PREVAIL...WITH LOCAL IFR CONDITIONS
EXPECTED AT TIMES THROUGHOUT THE FORECAST PERIOD. /19/10/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  74  88  74 / 100  56  57  30
MERIDIAN      86  73  89  73 / 100  54  57  24
VICKSBURG     84  77  89  75 / 100  65  53  32
HATTIESBURG   87  75  92  74 / 100  41  66  21
NATCHEZ       84  75  89  75 / 100  52  57  25
GREENVILLE    85  75  88  74 / 100  74  59  48
GREENWOOD     85  75  87  75 / 100  64  62  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ043>046-
     048>066-072>074.

     TROPICAL STORM WARNING FOR MSZ040-047>049-053>056-059>066-
     072>074.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-034-035-
     040>042-047.

     WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MSZ044-045-
     050>052-057-058.

     WIND ADVISORY FROM 1 PM TO 4 PM CDT THIS AFTERNOON FOR MSZ018-
     019-025-048-049-054-055-062-063.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ034>036-
     041>043.

     WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ037.

LA...TROPICAL STORM WARNING FOR LAZ007>009-015-016-023>026.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

17/19/22
Hazardous weather outlook, Aug 30, 6:51 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CDT THU AUG 30 2012

LAZ007>009-015-016-023>026-MSZ047>049-053>056-059>066-072>074-
311200-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
651 AM CDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AS TROPICAL STORM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST JUST WEST
OF THE OUTLOOK AREA TODAY...EXPECT WINDS UP TO TROPICAL STORM FORCE
TO AFFECT MAINLY WEST CENTRAL AND SOUTHWESTERN PORTIONS OF THE
ARKLAMISS. A TROPICAL STORM WARNING IS IN EFFECT FOR THESE LOCATIONS.
OCCASIONAL WIND GUSTS ABOVE 40 MPH ARE EXPECTED IN THE WARNING
AREA...ESPECIALLY THIS MORNING INTO EARLY THIS AFTERNOON. THIS COULD
RESULT DOWNED TREES AND AT LEAST ISOLATED POWER OUTAGES AS TREES AND
LIMBS COULD FALL ONTO POWER LINES. THE STRONGEST WINDS ARE ANTICIPATED
IN PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA ALONG
AND SOUTH OF INTERSTATE 20 WHERE GUSTS UP TO 50 ARE NOT OUT OF THE
QUESTION THIS MORNING AS THE CENTER OF ISAAC PASSES JUST TO THE WEST
OF THAT AREA.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR HEAVY RAIN EXPECTED TO
CONTINUE THROUGH TODAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT
ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF
AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER PORTIONS
OF THE OUTLOOK AREA THIS MORNING...AND WILL CONTINUE AS BANDS OF HEAVY
RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN FLASH FLOODING IN
SOME AREAS.

IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE
OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS
AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG
AND EAST OF A GREENVILLE TO BROOKHAVEN LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO
NORTHERN ARKANSAS AND SOUTHERN MISSOURI THROUGH FRIDAY. LOCALLY
HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS
DELTA FRIDAY MORNING...BUT SHOULD DIMINISH A GREAT DEAL THROUGH THE
DAY FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH AT LEAST TONIGHT.

ARZ074-075-MSZ018-019-034>037-040>046-050>052-057-058-311200-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
651 AM CDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

AS TROPICAL STORM ISAAC CONTINUES TO MOVE SLOWLY NORTHWEST AWAY FROM
THE COAST TODAY...EXPECT GUSTY WINDS TO CONTINUE TO AFFECT EXTREME
SOUTHEAST ARKANSAS AND SOME CENTRAL PORTIONS OF THE ARKLAMISS
REGION. A WIND ADVISORY IN IS IN EFFECT FOR THESE LOCATIONS...AND
OCCASIONAL WIND GUSTS ABOVE 35 ARE POSSIBLE THROUGH AT LEAST LATE
TODAY. A FEW DEAD OR WEAK TREES MAY BE BLOWN DOWN THROUGH THE COURSE
OF TODAY...WITH SOME FALLING ONTO POWER LINES RESULTING IN POWER OUTAGES.

A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THESE AREAS AS HEAVY
RAIN IS EXPECTED TO CONTINUE THROUGH TODAY. RAIN BANDS ASSOCIATED
WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES
OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. THIS HEAVY RAIN WILL
EVENTUALLY RESULT IN FLASH FLOODING POTENTIAL.

IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE
OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS
AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG
AND EAST OF A GREENVILLE TO BROOKHAVEN LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO
NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY.
LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE
ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT
DEAL BY FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH AT LEAST TONIGHT.

MSZ025>033-038-039-311200-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WINSTON-NOXUBEE-
651 AM CDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI...INCLUDING THE GOLDEN TRIANGLE AREA.

.DAY ONE...TODAY AND TONIGHT...

AS TROPICAL STORM ISAAC CONTINUES SLOWLY MORNING NORTHWEST AWAY FROM
THE COAST TODAY...EXPECT LOCALLY HEAVY RAINS TO GRADUALLY INCREASE OVER
NORTH CENTRAL PORTIONS OF MISSISSIPPI...MAINLY ALONG AND NORTH OF THE
HIGHWAY 82 CORRIDOR. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT
ACROSS THE REGION MORE FREQUENTLY TODAY. THIS HEAVY RAIN MAY
EVENTUALLY RESULT IN THE PONDING OF WATER ON ROADS...AS WELL AS IN
LOW LYING AND POOR DRAINAGE AREAS THROUGH TODAY.

IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE
OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS
AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG
AND EAST OF A GREENVILLE TO BROOKHAVEN LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Aug 30, 9:57 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
08/30/2012                   LAUDERDALE         MS   EMERGENCY MNGR

            REPORTS OF FLOODING AT THE INTERSECTION OF 14TH STREET
            AND 24TH AVENUE.

&&

DCOX
Local storm report, Aug 30, 9:59 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
959 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     TROPICAL STORM   NEWTON                  32.32N 89.16W
08/30/2012                   NEWTON             MS   EMERGENCY MNGR

            SCATTERED TREES DOWN ACROSS THE COUNTY

&&

WILSON
Local storm report, Aug 30, 10:04 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
08/30/2012                   LAUDERDALE         MS   AMATEUR RADIO

            REPORTS OF FLOODING AT THE INTERSECTION OF 45TH AVENUE
            AND 11TH STREET AND ALSO ON 5TH STREET NEAR 29TH AVENUE.

&&

DCOX
Local storm report, Aug 30, 10:13 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     TROPICAL STORM   BROOKHAVEN              31.58N 90.45W
08/30/2012                   LINCOLN            MS   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN BROOKHAVEN AND
            THROUGHOUT THE COUNTY. 180 ROADS ARE BLOCKED BY TREES AND
            POWERLINES AND 30 HOMES HAVE HAD TREES FALL ON THEM.
            AROUND 12,000 RESIDENTS ARE WITHOUT POWER.

&&

DCOX
Local storm report, Aug 30, 10:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
08/30/2012                   MARION             MS   EMERGENCY MNGR

            AN UNKNOWN NUMBER OF HOMES HAVE FLOODED AROUND MARION
            COUNTY. OVER 15 INCHES OF RAIN HAS BEEN REPORTED AT RAWS
            SITE SOUTHWEST OF COLUMBIA.

&&

DCOX
Local storm report, Aug 30, 10:42 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     FLASH FLOOD      LAUREL                  31.69N 89.14W
08/30/2012                   JONES              MS   EMERGENCY MNGR

            REPORT THAT FLASH FLOODING OVERNIGHT HAS COLLAPSED THE
            INTERSECTION OF SOUTH 14TH STREET AND QUEEN STREET IN
            LAUREL.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:06 PM CDTSpecial Weather StatementJANCovington, Forrest, Jefferson Davis, Lamar, Lawrence, Lincoln and 1 more54 min
Aug 29, 9:28 PM CDTFlash Flood WarningJANCovington, Forrest, Jones, Lamar6 hr
Aug 29, 9:35 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Lincoln, Marion6 hr
Aug 29, 10:15 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Lincoln, Marion5 hr
Aug 29, 11:13 PM CDTSpecial Weather StatementJANCopiah, Hinds, Jasper, Jones, Rankin, Simpson and 1 more57 min
Aug 30, 12:23 AM CDTFlash Flood WarningJANJasper, Smith6 hr
Aug 30, 2:05 AM CDTFlash Flood WarningJANCopiah, Simpson6 hr
Aug 30, 2:10 AM CDTRiver Flood WarningJANJones6 days
Aug 30, 2:52 AM CDTFlash Flood WarningJANClarke6 hr
Aug 30, 2:55 AM CDTTornado WarningJANClarke, Jasper29 min
Aug 30, 3:21 AM CDTFlash Flood Warning EmergencyJANCovington, Forrest, Jones, Lamar6 hr
Aug 30, 3:23 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Marion112 min
Aug 30, 3:29 AM CDTFlash Flood WarningJANFranklin, Lincoln6 hr
Aug 30, 5:06 AM CDTTornado WarningJANClarke, Lauderdale24 min
Aug 30, 5:07 AM CDTFlash Flood WarningJANJefferson Davis, Lamar, Lawrence, Marion4 hr
Aug 30, 5:45 AM CDTTornado WarningJANClarke, Lauderdale45 min
Aug 30, 6:40 AM CDTTornado WarningJANNeshoba, Newton23 min
Aug 30, 6:52 AM CDTTornado WarningJANClarke, Lauderdale53 min
Aug 30, 7:21 AM CDTFlash Flood WarningJANLauderdale, Newton6 hr
Aug 30, 7:35 AM CDTFlash Flood WarningJANHinds, Rankin6 hr
Aug 30, 7:37 AM CDTTornado WarningJANClarke29 min
Aug 30, 7:41 AM CDTTornado WarningJANKemper, Lauderdale, Neshoba, Newton27 min
Aug 30, 8:09 AM CDTFlash Flood WarningJANCopiah, Simpson5 hr
Aug 30, 8:29 AM CDTTornado WarningJANClarke46 min
Aug 30, 8:37 AM CDTFlash Flood WarningJANClarke5 hr
Aug 30, 8:57 AM CDTFlash Flood WarningJANLamar, Marion4 hr
Aug 30, 9:10 AM CDTTornado WarningJANCovington, Forrest, Jones, Lamar36 min
Aug 30, 9:14 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence4 hr
Aug 30, 9:36 AM CDTTornado WarningJANClarke39 min
Aug 30, 9:41 AM CDTFlash Flood WarningJANLincoln4 hr
Aug 30, 10:12 AM CDTRiver Flood WarningJANAttala, Holmes12 hr
Aug 30, 10:14 AM CDTTornado WarningJANClarke, Lauderdale46 min
Aug 30, 10:21 AM CDTRiver Flood WarningJANCovington, Forrest47 hr
Aug 30, 10:24 AM CDTRiver Flood WarningJANClarke34 hr
Aug 30, 10:36 AM CDTFlash Flood WarningJANForrest3 hr
Aug 30, 11:28 AM CDTFlash Flood WarningJANJones107 min
Aug 30, 11:30 AM CDTRiver Flood WarningJANCopiah, Simpson10 hr
Aug 30, 11:30 AM CDTRiver Flood WarningJANLawrence4 days
Aug 30, 11:30 AM CDTRiver Flood WarningJANMarion56 hr
Aug 30, 11:30 AM CDTRiver Flood WarningJANSimpson10 hr
Aug 30, 12:37 PM CDTAreal Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more12 hr
Aug 30, 12:57 PM CDTAreal Flood WarningJANCopiah, Hinds, Lincoln, Rankin, Simpson12 hr
Aug 30, 1:38 PM CDTTornado WarningJANKemper, Lauderdale34 min
Aug 30, 3:37 PM CDTFlash Flood WarningJANForrest, Lamar5 hr
Aug 30, 4:53 PM CDTFlash Flood WarningJANWashington112 min
Aug 30, 4:57 PM CDTFlash Flood WarningJANJones3 hr
Aug 30, 5:16 PM CDTTornado WarningJANForrest14 min
Aug 30, 6:25 PM CDTAreal Flood WarningJANLauderdale8 hr
Aug 30, 6:39 PM CDTFlash Flood WarningJANBolivar, Washington111 min
Aug 30, 6:50 PM CDTSpecial Weather StatementJANClaiborne, Warren45 min

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.